Anxiety with depression diagnosis?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

kerrylyn62
New Member


Date Joined Aug 2006
Total Posts : 17
   Posted 9/4/2006 6:25 PM (GMT -7)   
Hi, I have been in the chronic pain forum for a little while now and I thought I'd make my way over here...
Here is my situation. I have been on medication (Zoloft) for depression on and off for about eight years, and I'm currently taking only 50mg of Zoloft. In the past, if I have been off of the Zoloft, I've had some trouble with getting anxious, especially at night. In case the other lovely symptoms of depression aren't enough of a tip-off, I can always count on a little anxiety to send me to the doctor.
I'm going through a pretty rough time right now, I've been off of work for several weeks because of chronic pain. Even with the Zoloft, I've been getting pretty anxious. I'm going back to the doctor tomorrow morning to ask if I should increase the dosage of Zoloft.
I know that often people who suffer from depression can have trouble with anxiety as well. I don't think that I'm actually having a panic attack, but my skin starts to feel very cold, I feel nauseous, and like I want to jump out of my skin to escape it.
Has anyone had an anxiety disorder diagnosed after depression diagnosis? How should I describe the symptoms to my doctor?

Elegy
Regular Member


Date Joined Aug 2006
Total Posts : 31
   Posted 9/4/2006 6:58 PM (GMT -7)   
First of all -- welcome, welcome, welcome!

Second of all...I was diagnosed with social anxiety along with depression, so I know what you're talking about. Let me tell you, darlin' -- you're not alone. Like you said yourself, a significant number of people with depression also have problems with anxiety...so have you thought about just going with your gut on this one? Explain your symptoms to your doctor just as you've explained them to us...let him know that you're considering increasing the dosage of Zoloft (I was put on that, too, about two weeks ago) because what you're taking now doesn't seem to be helping with the anxiety.

Good luck to you, honey...and let us know how things go!
 


Dee75
Regular Member


Date Joined Jul 2005
Total Posts : 247
   Posted 9/4/2006 7:57 PM (GMT -7)   
Welcome!
I was diagnosed with situational anxiety/depression. I also take 50mg of Zoloft. The doctor said I could increase the Zoloft to 100mg if I needed, but I'm doing fine on the 50mg. I agree with Elegy, that you should tell your doctor what you told us.LOL, Dee

missie1227
Veteran Member


Date Joined Nov 2005
Total Posts : 751
   Posted 9/4/2006 10:19 PM (GMT -7)   
how does the zoloft make you feel physically
on th does you are on now, does it cause further anxeity?
if so you can ask for some xanax lowdose to put you calmer if needed, that is waht i am on zoloft and xanax whne i feel axeitny and fearful, so far the zoloft really hasnt been working all the well forme but it does make me feel spaced out
9-02 crash w/ C-5-6-7 anterior/posterior fusion in neck w/11 screws and 4 metal plates. multilevel HNP at T & L section. FMS, PA in dec 05. on SSDI after 2.5 yr wait. sezuires, CTS, IBS ( C & D). norco, xanax, predisone shots. i dont know what else is wrong with me and neither does anyone else!!!


LondonGirl22
Veteran Member


Date Joined Jan 2006
Total Posts : 1629
   Posted 9/5/2006 2:31 AM (GMT -7)   
Hi , welcome to the forum. I have depression and anxiety too and take lexapro for this. Have you spoken to your doctor about your anxiety and how it makes you feel? He could possibly giev you something else that could help you.
My anxiety affects me similar to how it does you. I feel really sick with anxiety and it is really an awful feeling so I can understand where you are coming from. I tried a few antidepressants before I found one that actually helped with my anxiety.

Take care and keep posting here, let us know how you are doing
Victoria
 
Co~Moderator: Depression Forum
 
 


kerrylyn62
New Member


Date Joined Aug 2006
Total Posts : 17
   Posted 9/5/2006 8:57 AM (GMT -7)   
Hi, thanks everyone for the kind wishes. I went to the doctor this morning, he is thinking that I am having a harder time right now because I've been at home on short term disability with pretty severe pain. I was thinking this was the trigger too, and he suggested we try a higher dose of Zoloft, so I'm going from 50 mg to 100 mg. We'll see how that goes, and he wants me to come back in about 2 weeks. I have to say, I feel very lucky to have such a nice doctor. I cried a little in his office, and he just hands you a tissue and listens. He also refilled my pain medication with no problem, which was something I had been anxious about.
I'll let you know if the anxiety gets better or if I go back for something new.

LondonGirl22
Veteran Member


Date Joined Jan 2006
Total Posts : 1629
   Posted 9/5/2006 9:08 AM (GMT -7)   
Hi Kerrylyn,

Im pleased your doctor's apt went well. I hope the increase in zoloft helps you. Physical illness and pain can really trigger depression, especially if you have been at home and not able to work.
Its good you have such an undersatnding doctor, my doctor is like that. She is wonderful and very supportive and caring. I know all doctors are not like that!!

Keep in touch and let us know how you get on with the increased dose

Take care
Victoria
 
Co~Moderator: Depression Forum
 
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 7:34 AM (GMT -7)
There are a total of 2,734,626 posts in 301,228 threads.
View Active Threads


Who's Online
This forum has 151346 registered members. Please welcome our newest member, heelm007.
302 Guest(s), 15 Registered Member(s) are currently online.  Details
alephnull, JayMot, Butterflake, JNF, Loutucky, Tickled6, pmm73, blksteeda, ChickenArise, Ed Ski, Traveler, wavey, Momtogigiandquinn, Snarf, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer